Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 74, NWS Shreveport, LA

October 9, 2009Bossier Parish, Caddo Parish, Louisiana; Cass County, Harrison County, Marion County, Texas

NWS Shreveport, LA issued this flash flood warning at Oct 9, 2009, 7:51 AM CDT for Bossier Parish, Caddo Parish, Louisiana; Cass County, Harrison County, Marion County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2009, 7:51 AM CDT (12:51 UTC)
Expired
Oct 9, 2009, 10:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1981 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
5.2
Supercell composite
19.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 091251
FFWSHV
LAC015-017-TXC067-203-315-091545-
/O.NEW.KSHV.FF.W.0074.091009T1251Z-091009T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
  EASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MARSHALL...
  EASTERN MARION COUNTY IN NORTHEAST TEXAS...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
  CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIVIAN...SHREVEPORT...

* UNTIL 1045 AM CDT

* AT 749 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OIL CITY...
  WOODLAWN...SMITHLAND...MCLEOD...KILDARE...KARNACK AND BIVINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3309 9419 3307 9404 3303 9404 3302 9366
      3300 9352 3295 9351 3292 9347 3226 9343
      3224 9361 3230 9363 3235 9377 3221 9392
      3220 9404 3240 9405 3235 9426 3238 9448

$$

22
1 follow-up statement
000 
WGUS74 KSHV 091424
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT FRI OCT 9 2009

LAC015-017-TXC067-203-315-091545-
/O.CON.KSHV.FF.W.0074.000000T0000Z-091009T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-CASS TX-MARION TX-HARRISON TX-
924 AM CDT FRI OCT 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
HARRISON...MARION AND CASS COUNTIES...AND BOSSIER AND CADDO
PARISHES...

AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT MODERATE HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
SMITHLAND...MCLEOD...LODI...KILDARE...KARNACK...BIVINS...VIVIAN...
PLAIN DEALING...OIL CITY AND BENTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA. HOWEVER...LIGHT 
TO MODERATE RAIN WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
COUPLE OF HOURS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES 
ARE POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA.

&&

LAT...LON 3309 9419 3307 9404 3303 9404 3302 9366
      3300 9352 3295 9351 3292 9347 3226 9343
      3224 9361 3230 9363 3235 9377 3221 9392
      3220 9404 3240 9405 3235 9426 3238 9448

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 4:45 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Oct 9, 4:45 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 AM CDT FRI OCT 9 2009

.DISCUSSION...
BAND OF WIDESPREAD SHOWERS AND TSTMS CONTINUE TO TRACK JUST SOUTH
AND EAST OF COLD FRONT...AND JUST TO THE NORTH AND WEST OF
INTERSTATE 30. RAINFALL RATES NOT EXTREME...BUT TRAINING EFFECTS
OF RAINFALL ONGOING. SOME INTENSIFICATION POSSIBLE TODAY...AS TROF
DIGS SOUTHWARD...ENTRANCE REGION OF UPPER JET OVER SOUTH TX WILL
SEE AROUND 50 KTS...AND DOWNSTREAM OVER SOUTHERN MO...MAY SEE JET
SPEEDS AT LEAST 100 KTS...IN ADDITION TO AT LEAST A SLIGHT
DIRECTIONAL DIVERGENCE COMPONENT AS WELL. RADAR INDICATING THIN
STREAMERS OF CONVECTION OVER WARM SECTOR...SO EXPECT CONVECTION TO
BEGIN FILLING IN ADVANCE OF MCS. STRENGTH OF COLD FRONT INDICATED
BY FROPA THRU TERRELL TX...BRINGING DEWPOINTS DOWN AT LEAST 10
DEGREES IN ONE HOUR. CAPES BUILDING IN EAST TX...MAY SEE STORMS
GET STRONGER OVER THAT REGION BY AFTN. IN THE MEANTIME...CLOUD
TOPS ON SLIGHT WARMING TREND AND DO NOT SEE LARGE THREAT OF SVR WX
GOING BY CURRENT TRENDS. HOWEVER...RAINFALL POTENTIAL DOES WARRANT
AT LEAST MAINTAINING FLASH FLOOD WATCH FOR NORTH SECTIONS OF CWA.
ALTHOUGH THIS COLD FRONT WILL END PCPN OVER RED RIVER VALLEY
REGION BY LATER THIS EVE...ANOTHER COLD FRONT WILL MOVE INTO
CENTRAL PLAINS...IN STRONG NW FLOW ALOFT...HELPING WITH MOISTURE
RETURN...BRINGING LEFTOVER FRONT NEAR GULF COAST...BACK NORTHWARD
INTO AREA. THIS PCPN FOR FIRST PART OF NEXT WEEK CONFINED MOSTLY
TO SOUTHERN CWA...AND CONVECTION SHOULD BE WEEK. SFC LOW
DEVELOPING OVER PLAINS BY LATE IN THE WEEK...MAY BRING BETTER
POTENTIAL FOR STRONG STORM DEVELOPMENT./VII/

&&

.AVIATION...
SHRA/TSRA CONTINUE ADVANCING SE INTO THE FORECAST AREA EARLY THIS
MORNING...ALONG/JUST AHEAD OF A COLD FRONT.  AHEAD OF THE
CONVECTION...LOW CIGS/FLIGHT CATEGORIES CONTINUE TO DEVELOP IN THE
MOIST BOUNDARY LAYER AIRMASS PRESENT OVER AREA TERMINALS.  IT IS
STILL POSSIBLE THAT A FEW AIRPORTS MAY SEE IFR FLIGHT CATEGORIES DUE
TO LOW CIGS PRIOR TO THE ARRIVAL OF CONVECTION.

IT APPEARS THE LEADING EDGE OF SHRA/TSRA WILL AFFECT TERMINALS NW OF
A KTYR-KGGG-KSHV-KBLR LINE BY 09/1200 UTC...THEN MOVE SE TOWARD
KELD...KMLU...AND KLFK BETWEEN 09/1200-1500 UTC.  PRECIPITATION
SHOULD BE SEEN OVER THE ENTIRE FORECAST AREA BY 09/1800 UTC.  LOW
FLIGHT CATEGORIES WILL LIKELY BE SEEN AT TIMES FOR SEVERAL HOURS
ONCE PRECIPITATION STARTS TO FALL.  WINDS WILL BECOME GUSTY FROM THE
NW-N IN WAKE OF THE FRONT WITH PRECIPITATION STARTING TO WANE FROM
THE NW AFTER 09/1800 UTC.  /D. BUTTS/

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  54  68  55  72 /  60  40  10  10  20
MLU  77  55  65  52  72 /  70  70  20  20  30
DEQ  67  46  67  44  71 /  90  20  10  10  10
TXK  68  49  68  50  70 /  90  40  10  10  10
ELD  72  52  67  49  72 /  70  40  10  10  20
TYR  69  50  72  53  71 /  60  20  10  10  10
GGG  71  50  71  51  71 /  60  40  10  10  20
LFK  74  54  73  57  71 /  70  40  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070-071.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: OKZ077.

TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112.

&&
Hazardous weather outlook, Oct 9, 7:50 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 AM CDT FRI OCT 9 2009

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149-150-
152-165-101300-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
750 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

 LARGE AREA OF SHOWERS AND THUNDERSTORMS...WILL CONTINUE ACROSS
THE AREA THROUGH THE REMAINDER OF THE MORNING...NEAR A SLOWLY
MOVING COLD FRONT. DUE TO THE VERY HEAVY RAINFALL DURING THE
OVERNIGHT HOURS...SATURATED GROUND WILL ALLOW FOR CONTINUED AREAS
OF HIGH WATER WHERE FLOODING PREVIOUSLY OCCURRED. A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT FOR PORTIONS OF THIS AREA... UNTIL 4 PM
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS MAY RETURN TO THE AREA BY
AROUND MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ151-153-166-167-
101300-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
750 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THE LEADING EDGE OF A LINE OF STRONG TO SEVERE
THUNDERSTORMS...WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS...
AND POSSIBLY CONTINUE INTO THE AFTERNOON. WIDESPREAD VERY STRONG
TO DAMAGING WIND GUSTS CAN BE EXPECTED AHEAD OF THIS LINE OF STORMS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...VERY HEAVY
RAIN OF TWO TO NEAR FOUR INCHES OF RAIN MAY ALSO OCCUR...RESULTING
IN AREAS OF FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR A
PORTION OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED THROUGH AT LEAST MIDDAY TODAY...
DUE TO THE HISTORY OF WIDESPREAD WIND DAMAGE WITH THESE STORMS.

VII

In the hours before

Special weather statement, Oct 9, 4:43 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 AM CDT FRI OCT 9 2009

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-091045-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LITTLE
RIVER-MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER-SEVIER-TITUS-WOOD-
443 AM CDT FRI OCT 9 2009

...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS AND HEAVY RAINFALL...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...NORTHERN NEVADA...HEMPSTEAD...SOUTHERN
      SEVIER...SOUTHERN HOWARD AND NORTHERN MILLER...
IN SOUTHEAST OKLAHOMA...
     SOUTHEASTERN MCCURTAIN...
IN NORTHEAST TEXAS...
     EASTERN RED RIVER...BOWIE...TITUS...FRANKLIN...MORRIS...
      WESTERN CASS...CAMP AND NORTHERN WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...BLEVINS...CENTER
     POINT...CORINTH...FOREMAN...FULTON...HOPE...MANDEVILLE...MINERAL
     SPRINGS...NASHVILLE...OGDEN...PRESCOTT...RICHMOND...SARATOGA...
     TEXARKANA...TOLLETTE...WASHINGTON...WILTON...WINTHROP...
     BOXELDER...CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...DE
     KALB...HAGANSPORT...HOOKS...HUGHES SPRINGS...JENKINS...
     LEESBURG...LONE STAR...MAUD...MOUNT PLEASANT...MOUNT VERNON...
     NAPLES...NASH...NEW BOSTON...NEWSOME...OMAHA...PITTSBURG...
     PLEASANT GROVE...PURLEY...REDWATER...ROCKY BRANCH...SCROGGINS...
     SIMMS...US 259 AND I 30 INTERSECTION...WAKE VILLAGE...WILKERSON
     AND WINNSBORO...

AT 436 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
THE LEADING EDGE OF A LINE OF THUNDERSTORMS EXTENDING FROM BEN
LOMOND TO 8 MILES EAST OF BOGATA TO 11 MILES WEST OF PLEASANT
GROVE...MOVING EAST AT 35 MPH.

GUSTY WINDS...AT SPEEDS APPROACHING 40 MPH...ARE EXPECTED WITH THESE
STORMS.  IN ADDITION...DOPPLER RADAR INDICATES UP TO 2 INCHES OF
RAIN MAY FALL IN AN HOUR FROM THESE THUNDERSTORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, Oct 9, 6:04 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 AM CDT FRI OCT 9 2009

ARZ070-TXZ097-109>112-124>126-136>138-091200-
BOWIE-CAMP-CASS-GREGG-HARRISON-MARION-MILLER-MORRIS-SMITH-TITUS-
UPSHUR-WOOD-
604 AM CDT FRI OCT 9 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     WESTERN MILLER...
IN NORTHEAST TEXAS...
     BOWIE...EASTERN TITUS...MORRIS...CASS...EASTERN CAMP...
      SOUTHEASTERN WOOD...UPSHUR...MARION...HARRISON...
      NORTHERN SMITH AND GREGG...

INCLUDING THE FOLLOWING LOCATIONS...
     MANDEVILLE...TEXARKANA...ATLANTA...BEREA...BIG SANDY...BIVINS...
     CASON...CEDAR SPRINGS...CLARKSVILLE CITY...COOKVILLE...
     DAINGERFIELD...DALBY SPRINGS...DE KALB...DIANA...EAST
     MOUNTAIN...GILMER...GLADEWATER...HALLSVILLE...HARLETON...
     HAWKINS...HOOKS...HUGHES SPRINGS...JEFFERSON...JENKINS...
     KILDARE...KILGORE...LIBERTY CITY...LINDEN...LODI...LONE STAR...
     LONGVIEW...MAUD...NAPLES...NASH...NEW BOSTON...OMAHA...ORE
     CITY...PITTSBURG...QUEEN CITY...REDWATER...ROCKY BRANCH...
     ROSEWOOD...SIMMS...US 259 AND I 30 INTERSECTION...WAKE
     VILLAGE...WEST MOUNTAIN AND WHITE OAK...

AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
DALBY SPRINGS TO BIG SANDY.  THE LINE OF STORMS WAS MOVING EAST AT
30 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST.

WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Local storm report, Oct 9, 7:02 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     TSTM WND DMG     LINDEN                  33.01N 94.36W
10/09/2009                   CASS               TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

&&

ASTEVENS
Local storm report, Oct 9, 7:35 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     2 N FOUKE               33.29N 93.89W
10/09/2009                   MILLER             AR   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

&&

ASTEVENS
Local storm report, Oct 9, 7:48 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     TSTM WND DMG     IDA                     33.00N 93.89W
10/09/2009                   CADDO              LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 7:20 AM CDTSevere Thunderstorm WarningSHVCaddo25 min
Oct 9, 7:43 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster47 min
Oct 9, 8:10 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster65 min
Oct 9, 8:23 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Sabine52 min
Oct 9, 8:25 AM CDTAreal Flood AdvisorySHVDe Soto2 hr
Oct 9, 8:42 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Union63 min
Oct 9, 8:48 AM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Jackson, Natchitoches, Red River, Sabine and 1 more57 min
Oct 9, 9:28 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union62 min
Oct 9, 9:48 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster49 hr
Oct 9, 10:09 AM CDTSevere Thunderstorm WarningSHVJackson, Ouachita, Union51 min
Oct 9, 6:46 AM CDTAreal Flood AdvisorySHVGregg59 min
Oct 9, 6:50 AM CDTSevere Thunderstorm WarningSHVCass55 min
Oct 9, 7:44 AM CDTFlash Flood WarningSHVBowie3 hr
Oct 9, 9:47 AM CDTRiver Flood WarningSHVBowie, Red River3 days
Oct 9, 9:50 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood19 hr
Oct 9, 10:18 AM CDTAreal Flood AdvisorySHVBowie, Franklin, Morris, Red River, Titus3 hr

Nearby

Flash Flood Warnings in Texas, 2009Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.